July 26, 2008

My body fell apart today

When I woke this morning, my pulse rate was in the 70s, and I felt very weak. My stomach felt fine (no nausea), but I had no desire to eat food. I took a couple of naps and felt better, but my heart rate was still in the 70s.

I don't know why my body was in such bad condition today. It might have been an effect of the skin-cancer surgery that I had 10 days ago, or it could have been a reaction to the chemotherapy cream that I'm putting on my ear for another skin cancer. I was tired on Thursday and aborted my run, and my condition today could have been a continuation of the conditions that caused me to be tired on Thursday.

I'm only applying the chemotherapy cream 5 days per week (Monday - Friday). If the cream is having a negative effect on my body, I might see an improvement on the weekends and then a degradation during the week. I'll be monitoring my body during the weeks to come to see if there is a pattern to my being tired that correlates with my use of the cream. I have five more weeks for the cream. If the cream doesn't remove the skin cancer, I'll have to have the cancer surgically removed.

2 comments:

robison52 said...

I'm concerned about your very high heart rate this morning, maybe if this continues tomorrow you should see a doctor? I doubt that your heart rate is the result of a cream.

Allen said...

I appreciate your concern for my high heart rate! You have a good point about heart rates that suddenly jump up. The good news today is that my heart rate was down on Sunday and down even more today (Monday).

In trying to determine why my heart rate went up, I'm trying to understand what was different on Saturday compared to "normal" days. One difference is my use of the chemotherapy cream. I didn't use the cream over the weekend, and my HR went down. Now, if my HR goes back up with my use of the cream this week, I'll have a better case to say the increase in HR was due to the cream.

I was in the ECR for four weeks after my auto accident four years ago, and my HR during the time I was in a drugged coma was up, up, up, like 160. It took a month after I was no longer drugged for my HR to come down. So, I won't be surprised if it turns out that the cream did cause my jump in HR. That cream is pretty powerful.

My blood pressure was also up last week (127/70), and this morning it is back to my normal 101/67. Our bodies are pretty interesting things....